×

zbMATH — the first resource for mathematics

Estimating the error distribution in a single-index model. (English) Zbl 1383.62086
Ferger, Dietmar (ed.) et al., From statistics to mathematical finance. Festschrift in honour of Winfried Stute. Cham: Springer (ISBN 978-3-319-50985-3/hbk; 978-3-319-50986-0/ebook). 209-233 (2017).
Summary: This paper addresses the problem of estimating the error distribution in single-index regression models. We estimate the error distribution function with a weighted nonparametric residual empirical distribution function. Our main result is a first order uniform stochastic expansion of the estimator. This expansion makes it possible to derive asymptotically distribution free goodness-of-fit tests about the error distribution. Our approach is to regard the single-index model as a nonparametric regression model, but with estimated covariates (the estimated indices). However, the usual assumption in classical nonparametric regression, that the covariate distribution is quasi-uniform (bounded and bounded away from zero on its compact support), is not reasonable here. We handle this by introducing weights which restrict the estimation of the link function to intervals.
For the entire collection see [Zbl 1383.62010].

MSC:
62G05 Nonparametric estimation
62J12 Generalized linear models (logistic models)
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Akritas, M.G. and Van Keilegom, I. (2001). Non-parametric estimation of the residual distribution. \( Scand. J. Statist.\) , 28 , 549-567. · Zbl 0980.62027
[2] Boldin, M.V. (1982). An estimate of the distribution of the noise in an autoregressive scheme. \( Teor. Veroyatnost. i Primenen.\) , 27(4) , 805-810. · Zbl 0499.62083
[3] Boldin, M.V. (1990). On testing hypotheses in the sliding average scheme by the Kolmogorov Smirnov and · Zbl 0731.62138
[4] Boldin, M.V. (1998). On residual empirical distribution functions in ARCH models with applications to testing and estimation. \( Mitt. Math. Sem. Giessen\) , No. 235 , 40-66. · Zbl 0921.62063
[5] Carroll, R.J., Fan, J., Gijbels, I., and Wand, M.P. (1997). Generalized Partially Linear Single-Index Models. \( J. Amer. Statist. Assoc.\) , 92 , 477-489. · Zbl 0890.62053
[6] Cui, X., Härdle, W. and Zhu, L. (2011). Generalized single-index models: The EFM approach. \( Ann. Statist.\) , 39 , 1658-1688. · Zbl 1221.62062
[7] Hájek, J. and Sidák, Z. (1967). \( Theory of rank tests\) . Academic Press, New York-London; Academia Publishing House of the Czechoslovak Academy of Sciences, Prague.
[8] Hall, P.J. and Yao, Q. (2005). Approximating conditional distribution functions using dimension reduction. \( Ann. Statist.\) , 33 , 1404-1421. · Zbl 1072.62008
[9] Ichimura, H. (1993). Semiparametric least squares (SLS) and weighted SLS estimation of single-index models. \( J. Econometrics\) , 58 , 71-120. · Zbl 0816.62079
[10] Khmaladze E.V. and Koul H.L. (2009). Goodness-of-fit problem for errors in nonparametric regression: Distribution free approach. \( Ann. Statist.\) , 37 , 3165-3185. · Zbl 1369.62073
[11] Koul, H.L. (1969). Asymptotic behavior of Wilcoxon type confidence regions in multiple linear regression. \( Ann. Math. Statist.\) , 40 , 1950-1979 · Zbl 0199.53503
[12] Koul, H.L. (1970). Some convergence theorems for ranks and weighted empirical cumulatives. \( Ann. Math. Statist.\) , 41 , 1768-1773. · Zbl 0232.62020
[13] Koul, H.L. (1991). A weak convergence result useful in robust autoregression. \( J. Statist. Plann. Inference\) , 29 , 291-308. · Zbl 0751.60019
[14] Koul, H.L. (2002). \( Weighted Empirical Processes in Dynamic Nonlinear Models.\) Lecture Notes in Statistics, 166 . Springer-Verlag, New York. · Zbl 1007.62047
[15] Le Cam, L. (1960). Locally asymptotically normal families of distributions. \( University of California Publications in Statistics\) , 3 , 37-98.
[16] Le Cam, L. (1986). \( Asymptotic methods in statistical decision theory\) . Springer Series in Statistics. Springer-Verlag, New York. · Zbl 0605.62002
[17] Li, K.C. (1991). Sliced Inverse Regression for Dimension Reduction. \( J. Amer. Statist. Assoc.\) , 86 , 316-342. · Zbl 0742.62044
[18] Li, T.T., Yang, H., Wang, J.L., Xue, L.G. and Zhu, L. (2011). Correction on Estimation for a partial linear single-index model. \( Ann. Statist.\) , 39 , 3441-3443. · Zbl 1246.62086
[19] Müller, U.U., Schick, A. (2017). Efficiency transfer for regression models with responses missing at random. \( Bernoulli\) , vol. 23, 2693-2719. · Zbl 1382.62017
[20] Müller, U.U., Schick, A. and Wefelmeyer, W. (2007). Estimating the error distribution function in semiparametric regression. \( Statist. Decisions\) , 25 , 1-18. · Zbl 1137.62023
[21] Müller, U.U., Schick, A. and Wefelmeyer, W. (2009a). Estimating the error distribution function in nonparametric regression with multivariate covariates. \( Statist. Probab. Lett.\) , 79 , 957-964. · Zbl 1158.62032
[22] Müller, U.U., Schick, A. and Wefelmeyer, W. (2009b). Estimating the innovation distribution in nonparametric autoregression. \( Probab. Theory Related Fields\) , 144 , 53-77. · Zbl 1160.62035
[23] Neumeyer, N. and Van Keilegom, I. (2010). Estimating the error distribution in nonparametric multiple regression with applications to model testing. \( J. of Mult. Analysis,\) 101(5) , 1067-1078. · Zbl 1185.62078
[24] Neumeyer, N. and Selk, L. (2013). A note on non-parametric testing for gaussian innovations in ararch models. \( J. of Time Series Analysis\) , 34 , 362-367. · Zbl 1273.62218
[25] Schick, A. (1986). On asymptotically efficient estimation in semiparametric models. \( Ann. Statist.\) , 14 , 1139-1151. · Zbl 0612.62062
[26] Schick, A. (2001). On asymptotic differentiability of averages. \( Statist. Probab. Letters\) , 51 , 15-23. · Zbl 1059.62512
[27] Stoker, T.M. (1986). Consistent estimation of scaled coefficients. \( Econometrics\) , 54 , 1461-1481. · Zbl 0628.62105
[28] Stute, W. and Zhu, L. (2005). Nonparametric checks for single-index models. \( Ann. Statist.\) , 33 , 1048-1083. · Zbl 1080.62023
[29] van der Vaart, A.W. (1998). \( Asymptotic Statistics\) , Cambridge University Press. · Zbl 0910.62001
[30] van der Vaart, A.W. and Wellner, J.A. (1996). \( Weak convergence and empirical processes\) , Springer.
[31] Xia, Y. (2008). A multiple-index model and dimension reduction. \( J. Amer. Statist. Assoc.\) , 103 , 1631-1640. · Zbl 1286.62021
[32] Xia, Y. and Härdle, W. (2006). Semi-parametric estimation of partially linear single-index models. \( J. Multivariate Anal.\) , 97 , 1162-1184. · Zbl 1089.62050
[33] Xia, Y. and Li, W.K. (1999). On the estimation and testing of functional-coefficient linear models. \( Statist. Sinica\) , 9 , 735-758. · Zbl 0958.62040
[34] Xia, Y., Tong, H. and Li, W.K. (2002a). Single-index volatility models and estimation. \( Statist. Sinica\) , 12(3) , 785-799. · Zbl 1002.62082
[35] Xia, Y., Tong, H., Li, W.K. and Zhu, L. (2002b). An adaptive estimation of dimension reduction space. \( J.R. Stat. Soc. B\) , 64 , 363-410. · Zbl 1091.62028
[36] Wang, J.L., Xue, L., Zhu, L. and Chong, Y.S. (2010). Estimation for a partial-linear single-index model. \( Ann. Statist.\) , 38 , 246-274 · Zbl 1181.62038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.